Alert archive / Arizona / Flash Flood Warnings in 2014
Flash Flood Warning 26, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 2, 2014, 3:14 PM MST for Pima County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2014, 3:14 PM MST (22:14 UTC)
- Expired
- Aug 2, 2014, 5:15 PM MST
- In force
- 2 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Pima County, AZ
The radar
The Tucson radar (KEMX), 44 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 10.2 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 116 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1135 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
445 WGUS55 KTWC 022214 FFWTWC AZC019-030015- /O.NEW.KTWC.FF.W.0026.140802T2214Z-140803T0015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 314 PM MST SAT AUG 2 2014 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL PIMA COUNTY IN SOUTHEAST ARIZONA... THIS INCLUDES THE CITY OF TUCSON... * UNTIL 515 PM MST * AT 306 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS GENERATING VERY HEAVY RAINFALL IN AND AROUND THE GREATER TUCSON AREA. STORM MOVEMENT IS TO THE NORTHWEST AT 5 TO 10 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOUTH TUCSON...SAGUARO NATIONAL PARK EAST...DAVIS-MONTHAN AIR FORCE BASE AND CATALINA FOOTHILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. && LAT...LON 3235 11112 3230 11064 3203 11063 3203 11106 $$ MEYER
3 follow-up statements
003 WGUS75 KTWC 022234 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 334 PM MST SAT AUG 2 2014 AZC019-030015- /O.CON.KTWC.FF.W.0026.000000T0000Z-140803T0015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PIMA AZ- 334 PM MST SAT AUG 2 2014 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM MST FOR EAST CENTRAL PIMA COUNTY... AT 325 PM MST...STRONG THUNDERSTORMS CONTINUED TO GENERATE HEAVY RAINFALL ACROSS MAINLY CENTRAL TO SOUTHERN PORTIONS OF THE TUCSON AREA. RAIN GAUGE REPORTS RANGED FROM 1 TO 1.5 INCHES IN SEVERAL LOCATIONS NEAR AND WEST OF DAVIS MONTHAN AFB. ADDITIONAL STORMS WERE BUILDING IN FROM THE EAST NEAR EAST TUCSON AND VAIL. STORM MOVEMENT IS TO THE NORTHWEST AT 5 TO 10 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TUCSON PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. && LAT...LON 3235 11112 3230 11064 3203 11063 3203 11106 $$ MEYER
508 WGUS75 KTWC 022303 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 403 PM MST SAT AUG 2 2014 AZC019-030015- /O.CON.KTWC.FF.W.0026.000000T0000Z-140803T0015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PIMA AZ- 403 PM MST SAT AUG 2 2014 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM MST FOR EAST CENTRAL PIMA COUNTY... AT 355 PM MST...RAINFALL WAS DIMINISHING ACROSS THE CENTRAL AND WESTERN TUCSON. ADDITIONAL STORMS WITH HEAVY RAIN WERE MOVING INTO EASTERN TUCSON AND THE VAIL AREA FROM THE EAST. MOVEMENT WAS TO THE WEST AT 10 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TUCSON AND VAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. && LAT...LON 3235 11112 3230 11064 3203 11063 3203 11106 $$ MEYER
280 WGUS75 KTWC 030015 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 515 PM MST SAT AUG 2 2014 AZC019-030022- /O.EXP.KTWC.FF.W.0026.000000T0000Z-140803T0015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PIMA AZ- 515 PM MST SAT AUG 2 2014 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 515 PM MST FOR EAST CENTRAL PIMA COUNTY... AT 510 PM MST SHOWERS CONTINUED TO DIMINISH ACROSS MOST OF THE TUCSON AREA. ADDITIONAL STORMS WERE DEVELOPING SOUTH OF TUCSON NEAR CORONA DE TUCSON AND SAHUARITA AS WELL AS NORTHWEST OF TUCSON NEAR ORO VALLEY. HEAVY FLOW IN WASHES AS WELL AS SOME LOCALIZED STREET FLOODING IS POSSIBLE INTO THE EVENING HOURS. ADDITIONAL STORM DEVELOPMENT IS POSSIBLE AS WELL. AN URBAN AND SMALL STREAM FLOOD ADVISORY REMAINS IN EFFECT UNTIL 815 PM MST. LAT...LON 3235 11112 3230 11064 3203 11063 3203 11106 $$ MEYER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 1:30 PM MST, 1 hour 44 minutes earlier.
Area forecast discussion, Aug 2, 1:30 PM MST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 130 PM MST SAT AUG 2 2014 .SYNOPSIS...NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH TONIGHT THANKS TO ABUNDANT MOISTURE AND AN UPPER LEVEL DISTURBANCE MOVING NORTH ACROSS THE AREA. WITH THE ABUNDANT MOISTURE THAT WILL BE PRESENT...LOCALLY HEAVY RAINFALL IS EXPECTED WITH STRONGER OR SLOWER MOVING STORMS. DIMINISHING MONSOONAL MOISTURE EARLY NEXT WEEK WILL RESULT IN LESS THUNDERSTORM ACTIVITY STARTING MONDAY. && .DISCUSSION...PLENTY OF MOISTURE ACROSS SOUTHEAST ARIZONA WITH 1.65 INCHES OF PWAT BASED ON THE 18Z KTWC SPECIAL SOUNDING. LATEST RADAR DEPICTS SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE TOHONO OODHAM NATION INTO WESTERN PIMA COUNTY WITH A BIT MORE ISOLATED STORM COVERAGE MAINLY ACROSS SANTA CRUZ AND COCHISE COUNTY. THESE STORMS HAVE REMAINED RATHER SMALL IN GEOGRAPHICAL SIZE THUS FAR...WITH NO REAL ORGANIZATION OR CLUSTERING OF STORMS. THUS...WHILE A FEW SPOTS ACROSS THE TOHONO OODHAM NATION HAVE SEEN RADAR INDICATED PRECIPITATION AMOUNTS IN EXCESS OF AN INCH IT HAS BEEN RATHER ISOLATED. AS THE UPPER LEVEL DISTURBANCE ACROSS SONORA SWINGS NORTHWARD INTO SOUTHERN ARIZONA THIS EVENING...THE LIFT AHEAD OF THIS FEATURE WILL CONTINUE TO RESULT IN SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL THE MAIN THREAT. A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 11 PM FOR THE ENTIRE FORECAST AREA. THE MAIN UNCERTAINTY IS HOW WELL ORGANIZED THE STORMS BECOME LATER TODAY. SHOULD THEY REMAIN OF SIMILAR NATURE TO WHAT WE ARE SEEING NOW...IT WILL BE HARD TO ATTAIN WIDESPREAD FLASH FLOODING. EXPECT THE PRECIPITATION TO TAPER OFF ESPECIALLY AFTER MIDNIGHT AS THE UPPER LEVEL DISTURBANCE MOVES THROUGH AND WE GET ON THE BACKSIDE OF THIS SYSTEM. THIS WILL SETUP THE FORECAST AREA FOR LESS CONVECTIVE ACTIVITY ON SUNDAY AS DRIER AIR ALOFT MOVES IN. THE MAIN FOCUS FOR CONVECTION WILL BE FROM TUCSON EASTWARD BUT CERTAINLY EXPECTING CONSIDERABLY FEWER STORMS COMPARED TO THE PAST COUPLE OF DAYS. THE DRYING TREND WILL CONTINUE EARLY IN THE WORK WEEK AS THE HIGH ALOFT SHIFTS SOUTH AND EASTWARD INTO NORTHERN MEXICO. THIS WILL RESULT IN SOUTHWEST FLOW AS THE MAIN PLUME OF MOISTURE SHIFTS EAST ALONG THE ARIZONA/NEW MEXICO BORDER WITH GENERALLY A LOW GRADE MONSOON PATTERN THIS UPCOMING WEEK. THERE WILL STILL BE ENOUGH RESIDUAL MOISTURE FOR A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY FROM TUCSON WESTWARD WITH A CHANCE OF SHOWERS AND THUNDERSTORMS EAST OF TUCSON. BY TUESDAY AND WEDNESDAY...THE DRYING WILL BE MORE PRONOUNCED WITH AREAS WEST OF TUCSON EXPECTED TO REMAIN DRY AND GENERALLY SLIGHT CHANCES EAST OF TUCSON WITH THE EXCEPTION OF RIGHT ALONG THE NEW MEXICO BORDER WHERE THE MOISTURE IS A BIT MORE PRONOUNCED. LATER IN THE WEEK THERE ARE SOME DIFFERENCES IN THE GLOBAL MODELS WITH THE GFS MORE AGGRESSIVE COMPARED TO THE ECMWF WITH RESPECT TO INCREASING MOISTURE FROM THE SOUTH. HAVE LEANED TOWARDS THE MORE MOIST SCENARIO WITH MOISTURE AND THUS PRECIPITATION CHANCES GRADUALLY INCREASING BY THE END OF THE WEEK. THE DRYING THIS WEEK WILL ALSO RESULT IN WARMER TEMPERATURES WITH HIGH TEMPERATURES EXPECTED TO PEAK WEDNESDAY A FEW DEGREES ABOVE NORMAL. && .AVIATION...VALID THRU 04/00Z SCATTERED TO NUMEROUS SHOWERS OR THUNDERSTORMS ARE EXPECTED INTO THIS EVENING AS A DISTURBANCE ALOFT MOVES NORTH THROUGH THE AREA...WITH THE POTENTIAL FOR PERIODS OF HEAVY RAIN. THESE STORMS SHOULD SLOWLY TAPER OFF AFTER 06Z THROUGH THE EARLY MORNING HOURS SUNDAY. SCT SHOWERS AND STORMS PSBL AGAIN SUNDAY AFTER 03/19Z MAINLY FROM KTUS EASTWARD. EXPECT LOWERING OF CIGS...REDUCED VSBYS WITH MVFR CONDITIONS ALONG WITH STRONG...GUSTY AND VARIABLE WINDS NEAR THUNDERSTORMS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED THROUGH TONIGHT AS DEEP MOISTURE REMAINS ACROSS SOUTHEAST ARIZONA AIDED BY A DISTURBANCE ALOFT. EXPECT STRONG...GUSTY AND ERRATIC WINDS WITH THE STRONGER THUNDERSTORMS. SEASONALLY HIGH MOISTURE VALUES WILL ALSO TRANSLATE INTO PERIODS OF HEAVY RAINFALL AND COOLER TEMPERATURES. SHOWER AND THUNDERSTORM COVERAGE WILL GRADUALLY LESSEN SUNDAY WITH THE BEST CHANCES FROM TUCSON EASTWARD. A DRYING TREND IS EXPECTED MUCH OF THIS UPCOMING WEEK WITH THE BULK OF THE MOISTURE AND CHANCE FOR STORMS NEAR THE NEW MEXICO BORDER. WARMER TEMPERATURES ARE EXPECTED THIS WEEK AS WELL. && .TWC WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH UNTIL 11 PM ALL ZONES. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON GL
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 5:03 PM MST | Severe Thunderstorm Warning | TWC | Graham, Greenlee | 42 min |
| Aug 1, 5:15 PM MST | Special Weather Statement | TWC | 45 min | |
| Aug 1, 5:20 PM MST | Flash Flood Warning | TWC | Greenlee | 115 min |
| Aug 1, 6:14 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 46 min |
| Aug 1, 6:33 PM MST | Special Weather Statement | TWC | Pinal | 87 min |
| Aug 1, 6:48 PM MST | Special Weather Statement | TWC | Cochise | 42 min |
| Aug 1, 7:00 PM MST | Areal Flood Advisory | TWC | Cochise | 2 hr |
| Aug 1, 7:27 PM MST | Flash Flood Warning | TWC | Cochise | 93 min |
| Aug 1, 7:49 PM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Aug 1, 9:05 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 3 hr |
| Aug 1, 10:33 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 3 hr |
| Aug 1, 10:54 PM MST | Areal Flood Advisory | TWC | Cochise | 111 min |
| Aug 2, 2:19 AM MST | Flash Flood Watch | TWC | Cochise, Graham, Greenlee, Pima, Pinal, Santa Cruz | 21 hr |
| Aug 2, 4:13 PM MST | Special Weather Statement | TWC | Graham | 47 min |
| Aug 2, 4:41 PM MST | Areal Flood Advisory | TWC | Graham | 2 hr |
Nearby
Flash Flood Warnings in Arizona, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.